Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Obstetrics
|Tania - Fri Dec 17, 2004 8:17 pm|
I've been taking tricyclin for a year. I have never missed a pill, the most that has happened is that I've taken it a couple hours later than my scheduled time.
About two weeks ago, I noticed pink/brownish spotting 4-5 days before my period was due. I went to the clinic and after getting tested, I was told I had a UTI. Since then, my period progressed as scheduled, but was a little stranger than normal (more red) and seems to be prolonged. Also, I'm noticing brown spotting now toward the end of my period.
Could this mean that I'm pregnant and the pink/brown spotting was implementation bleeding? Do urine analysis for UTI's detect pregnancy? Or, am I just paranoid?
|Carolyn Merritt, LPN - Sat Dec 18, 2004 12:19 am|
Taking birth control pills a couple of hours late would not cause any problem. It is normal to have some bleeding with a UTI. Also having brown spotting toward the end of your period just means that the menstrual fluid is drying up and will soon stop. Unless you are having pain, nausea, vomiting I would not be concerned about the spotting. However, there is always a tiny chance you can get pregnant even on birth control, so if you miss your next period you might want to check it out.
|Tania - Sat Dec 18, 2004 2:12 pm|
I took a pregnancy test today and it was negative, so I'm relieved.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.